Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 15, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 30, 2025, 2:29 AM EDT for 5 counties in Michigan. It took effect at Sep 30, 2025, 8:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2025, 2:29 AM EDT (06:29 UTC)
- In effect from
- Sep 30, 2025, 8:00 AM EDT
- Expired
- Oct 1, 2025, 12:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Iosco County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 6.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WHUS43 KAPX 300629 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 229 AM EDT Tue Sep 30 2025 MIZ024-030-036-042-301730- /O.NEW.KAPX.BH.S.0015.250930T1200Z-251001T0400Z/ Alpena-Alcona-Iosco-Arenac- 229 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions due to 4 to 6 foot waves and rip currents. * WHERE...Alpena, Alcona, Iosco and Arenac Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ018-301730- /O.NEW.KAPX.BH.S.0015.250930T1400Z-250930T2100Z/ Presque Isle- 229 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS AFTERNOON... * WHAT...Dangerous swimming conditions due to 3 to 5 foot waves and rip currents.. * WHERE...Presque Isle County. * WHEN...From 10 AM EDT this morning through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
639 WHUS43 KAPX 301503 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1103 AM EDT Tue Sep 30 2025 MIZ018-302100- /O.CON.KAPX.BH.S.0015.000000T0000Z-250930T2100Z/ Presque Isle- 1103 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Dangerous swimming conditions due to 3 to 5 foot waves and rip currents. * WHERE...Presque Isle County. * WHEN...From 10 AM EDT this morning through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ024-030-036-042-302315- /O.CON.KAPX.BH.S.0015.000000T0000Z-251001T0400Z/ Alpena-Alcona-Iosco-Arenac- 1103 AM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions due to 4 to 6 foot waves and rip currents. * WHERE...Alpena, Alcona, Iosco and Arenac Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
877 WHUS43 KAPX 301942 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 342 PM EDT Tue Sep 30 2025 MIZ018-302100- /O.CON.KAPX.BH.S.0015.000000T0000Z-250930T2100Z/ Presque Isle- 342 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Dangerous swimming conditions due to 3 to 5 foot waves and rip currents. * WHERE...Presque Isle County. * WHEN...From 10 AM EDT this morning through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...While beach hazards statements will no longer be issued for the 2025 season after this evening...please continue to use caution and common sense to enjoy any last beach days through the end of fall. Wave height forecasts can be found at weather.gov/greatlakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ024-030-036-042-010345- /O.CON.KAPX.BH.S.0015.000000T0000Z-251001T0400Z/ Alpena-Alcona-Iosco-Arenac- 342 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Dangerous swimming conditions due to 4 to 6 foot waves and rip currents. * WHERE...Alpena, Alcona, Iosco and Arenac Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...While beach hazards statements will no longer be issued for the 2025 season after this evening...please continue to use caution and common sense to enjoy any last beach days through the end of fall. Wave height forecasts can be found at weather.gov/greatlakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ FEF
839 WHUS43 KAPX 010339 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1139 PM EDT Tue Sep 30 2025 MIZ024-030-036-042-010445- /O.EXP.KAPX.BH.S.0015.000000T0000Z-251001T0400Z/ Alpena-Alcona-Iosco-Arenac- 1139 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT MIDNIGHT EDT TONIGHT... The current beach hazards statement for portions of Lake Huron will expire at Midnight tonight. This will be the last issuance of the season, resuming in May of 2026. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 1:15 AM EDT, 1 hour 14 minutes earlier. Its key messages:
- Cooler, but still seasonable, Tuesday-Thursday.
- Another push of late season warmth Friday into the weekend.
- Dry conditions through at least the end of this week, with a degree of concern toward fire weather at times.
Area forecast discussion, Sep 30, 1:15 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
115 AM EDT Tue Sep 30 2025
.KEY MESSAGES...
- Cooler, but still seasonable, Tuesday-Thursday.
- Another push of late season warmth Friday into the weekend.
- Dry conditions through at least the end of this week, with a
degree of concern toward fire weather at times.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 158 PM EDT Mon Sep 29 2025
Pattern Synopsis/Forecast: Amplified mid-upper level ridging remains
the rule over the nation's midsection through the short term
forecast period. At the surface, high pressure dominates, although a
backdoor cold front is expected to cross northern MI from north to
south later tonight into Tuesday.
Forecast Details: Not a whole lot in the way of sensible weather
through the duration of the short term forecast period. Warm
temperatures this afternoon give way to a cool night ahead with many
spots falling into the 40s away from the lakeshores. A couple of the
typically cooler spots perhaps into the upper 30s.
With respect to fog potential tonight, still think its low for most
non-fog prone areas. Low lying, typically fog prone spots have the
best shot at least some patchy fog with latest HREF/SREF probs for
sub-3 mi visibility topping out at 10-20%.
Mostly sunny skies anticipated Tuesday with winds flipping out of
the east-northeast in response to late night/early Tuesday cold
front passage. Winds could be gusty at times, especially through the
Straits and across parts of Lake Huron/northeast lower. High temps a
touch cooler than today -- topping out in the upper 60s to low 70s
for most. Mid-upper 70s in downsloping areas of northwest lower,
primarily near and west of US-131.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 158 PM EDT Mon Sep 29 2025
Day 3-7 (Wednesday - Sunday):
Not a whole lot of change through the long term forecast period with
ridging aloft and surface high pressure expected to dominate the
vast majority of the week ahead. More active weather expected to
remain to our north and west heading late in the work week, perhaps
with a boundary slipping into northern Michigan on Saturday
providing low-end rain chances across parts of the forecast area.
Cooler, but still seasonable on Wednesday with highs in the 60s to
low 70s area-wide. Temps begin to rebound a bit on Thursday with
winds turning back out of the south. A more notable push of late
season warmth anticipated Friday into weekend with another round of
mid-70s to low 80s expected across much of northern Michigan. --
some 10-15 degrees above normal for early October. Given antecedent
dry conditions and potential for lower afternoon RHs through much of
the week ahead, at least some concern exists for elevated fire
danger days.
Not a ton of confidence heading into the weekend, but a boundary to
our north late this week may sag far enough south on Saturday to
bring scattered shower/storm chances. Higher potential for a more
notable boundary with additional rain chances and a return to
cooler/more fall-like temperatures early next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 114 AM EDT Tue Sep 30 2025
Other than some brief patchy mist early this morning, expecting
VFR conditions to continue under mostly clear skies into this
evening. Light winds become a bit gusty out of the east today,
with winds decreasing tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 10 AM this morning to 8 PM EDT this
evening for LHZ345.
Small Craft Advisory from 10 AM this morning to 5 PM EDT this
afternoon for LHZ347.
Small Craft Advisory from 8 AM this morning to 8 AM EDT
Wednesday for LHZ348-349.
Small Craft Advisory from 10 AM this morning to 8 PM EDT this
evening for LMZ341.
&&
SHORT TERM...MJG
LONG TERM...MJG
AVIATION...MSB/JZHazardous weather outlook, Sep 29, 10:56 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1056 PM EDT Mon Sep 29 2025 MIZ016>018-020>036-041-042-086>088-095>099-010300- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1056 PM EDT Mon Sep 29 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A high swim risk is possible on Lake Huron beaches of northeast lower Michigan on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-010300- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1056 PM EDT Mon Sep 29 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.